View Full Version : My attitude stinks


Nonnie83
09-28-13, 09:29 AM
So, I've been on Strattera for 2 months, and I think it's making me very irritable, angry, and moody. I'm usually a pretty patient person, but I think this drug has shortened my fuse. I am also in nursing school which is really stressful, but I feel like I have no control over my bad attitude. My friends and husband have also noticed the change in my temperament.

My doctor first offered Vyvance to me, but I was concerned about stimulant effects; however, I did not expect to run into this with the Strattera. I know mood and personality changes are more evident in teens and adolescents, but I am in my late 20's. Maybe I should change to something different altogether.

ceejaypee
09-28-13, 01:44 PM
Adolescence can last into your 20's and is considered as a struggle with identity and "Who am I, exactly?". I'm not suggesting you are an adolescent, just something to consider if you're younger than 25.

As far as the medication goes, if it's causing a problem that's affecting your relationships then I would notify your doctor. However, I've heard nursing is very competitive, could that be stressing you out more than it normally would? Try removing the medication from the equation and see if anything else could be bothering you.

If you're still convinced it's the medication the best thing you can do is to talk to your doctor. There are options available other than stimulants, such as Wellbutrin (sp). I myself am not comfortable in taking an off-label prescription to treat my ADHD. Anyways, I hope you get it all figured out and sorry if I got off track at all, I tend to do that sometimes. Best of luck to you!

MX2012
09-28-13, 02:21 PM
So, I've been on Strattera for 2 months, and I think it's making me very irritable, angry, and moody. I'm usually a pretty patient person, but I think this drug has shortened my fuse. I am also in nursing school which is really stressful, but I feel like I have no control over my bad attitude. My friends and husband have also noticed the change in my temperament.

My doctor first offered Vyvance to me, but I was concerned about stimulant effects; however, I did not expect to run into this with the Strattera. I know mood and personality changes are more evident in teens and adolescents, but I am in my late 20's. Maybe I should change to something different altogether.

Nonnie -- It is wise of you to monitor your reactions to medications.

I would recommend keeping a medication diary to see your medication history and reactions over time.

From what I read here on the forums and from talking to some friends who take medications, medications affect each person differently and sometimes they become habituated to a medicine and the effect is lessened, so there are often changes that need to be made.

I know for myself, when I was treated in my 40s for depression, I did not like how various medications affected me and I stopped taking them.

But, I know now, I should have pursued other treatments that worked for me.

As I age, I am developing allergic reactions to antibiotics and other medications. But, I work with my doctors to find an appropriate medication.

Good luck.

jeaniebug
09-28-13, 05:06 PM
Hey Nonnie! Welcome to the forum!

I know nursing school is very hard, be sure to take care of yourself as well as you can (sleep, eating etc.).

I would definitely talk to the doctor about your side effects of feeling "irritable, angry and moody."

When you have ADHD, stimulants actually calm you down. I take Vyvance, and I find it helps my depression and makes me feel cheerful. It really helps my anxiety a lot, I feel more relaxed.

Adderall did not have that effect, and gave me headaches.

Good luck dear, let us know how you do. :)